Alert archive / Colorado / Wind Advisories in 2006
Wind Advisory 15, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Mar 26, 2006, 11:52 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2006, 11:52 AM MST (18:52 UTC)
- Expired
- Mar 26, 2006, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 261852 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1152 AM MST SUN MAR 26 2006 ...VERY WINDY CONDITIONS DEVELOPING ACROSS EAST CENTRAL COLORADO THIS AFTERNOON... .A STRONG DISTURBANCE MOVING OUT OF THE COLORADO ROCKIES WILL CAUSE VERY WINDY CONDITIONS ACROSS EAST CENTRAL COLORADO THIS AFTERNOON. NORTHWEST WINDS AT 30 TO 40 MPH CAN BE EXPECTED WITH GUSTS UP TO 50 MPH POSSIBLE. WINDS SHOULD GRADUALLY DECREASE IN THE LATE AFTERNOON. COZ090>092-270000- /O.NEW.KGLD.WI.Y.0015.060326T1852Z-060327T0000Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 1152 AM MST SUN MAR 26 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST WINDS AT 30 TO 40 MPH WILL CONTINUE TO SPREAD ACROSS EASTERN COLORADO THIS AFTERNOON. GUSTS UP TO 50 MPH WILL BE POSSIBLE. MOTORISTS TRAVELING INTERSTATE 70 FROM BURLINGTON WEST ACROSS EASTERN COLORADO SHOULD BE PREPARED TO ENCOUNTER THESE STRONG WINDS. THE STRONG WINDS SHOULD GRADUALLY DECREASE BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ FS
1 follow-up statement
000 WWUS73 KGLD 262332 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 432 PM MST SUN MAR 26 2006 COZ090>092-270045- /O.CON.KGLD.WI.Y.0015.000000T0000Z-060327T0000Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 432 PM MST SUN MAR 26 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 5 PM MST THIS AFTERNOON. WEST WINDS HAVE DECREASED LATE THIS AFTERNOON TO 10 TO 20 MPH. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ FS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:20 AM MST, 8 hours 32 minutes earlier.
Area forecast discussion, Mar 26, 3:20 AM MST, 8 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 320 AM MST SUN MAR 26 2006 .DISCUSSION...TEMPERATURES IN THE SHORT TERM ARE STILL A CONCERN WITH THE REMAINING FEW INCHES OF SNOW COVER. THE SHORT WAVE RIDGE CURRENTLY OVER THE HIGH PLAINS FLATTENS AS THE UPPER TROUGH OVER THE GREAT BASIN MOVES EAST OF THE ROCKIES THIS AFTERNOON. THE UPPER LOW DRAGS A SURFACE FRONT ACROSS THE FORECAST AREA BY LATE AFTERNOON. THE FRONT AND UPPER DYNAMICS SHOULD PROVIDE ENOUGH LIFT FOR A SLIGHT CHANCE OF RAIN SHOWERS IN THE NORTHEAST SECTION OF THE FORECAST AREA. MODELS ARE STILL ADVERTISING TEMPERATURES THAT ARE TOO WARM OVER MOST OF THE FORECAST AREA GIVEN THE SNOW COVER...CLOUD COVER...AND FRONT EXPECTED LATER TODAY. HAVE STAYED ON THE COOL SIDE AND GRADUALLY WARMED TEMPERATURES INTO THE 60S BY WEDNESDAY. THE RIDGE ALOFT REAMPLIFIES OVER THE HIGH PLAINS TUESDAY FOLLOWING THE UPPER LOW AND REMAINS GENERALLY IN PLACE THROUGH WEDNESDAY. ANOTHER LOW MOVES OVER THE CENTRAL ROCKIES WEDNESDAY NIGHT AND THURSDAY. PORTIONS OF THE TRI-STATE REGION APPEAR TO BE DRY- SLOTTED BY THIS SYSTEM. HAVE KEPT THE EXTENDED FORECAST DRY AS A RESULT WITH TEMPERATURES SLIGHTLY COOLER DURING THE LATTER HALF OF THE WEEK. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
Hazardous weather outlook, Mar 26, 5:47 AM MST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 547 AM MST SUN MAR 26 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271530- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 647 AM CST SUN MAR 26 2006 /547 AM MST SUN MAR 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LOCKHART
Nearby
Wind Advisories in Colorado, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.